Alert archive / Wyoming / Red Flag Warnings in 2017
Red Flag Warning 25, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 24, 2017, 2:40 PM MDT. It took effect at Oct 25, 2017, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2017, 2:40 PM MDT (20:40 UTC)
- In effect from
- Oct 25, 2017, 12:00 PM MDT
- Expired
- Oct 25, 2017, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
260 WWUS85 KCYS 242040 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 240 PM MDT Tue Oct 24 2017 ...RED FLAG WARNING IS IN EFFECT FOR FWZ 301...306...309 AND 310 WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FWZ 311...312...313 WEDNESDAY... .Winds will be on the increase Wednesday as a cold front approaches from the northwest. It will be a warm day Wednesday with temperatures climbing into the upper 70s across the Nebraska Panhandle and mid to upper 60s across southeast Wyoming. A dry airmass in place will cause afternoon humidity to fall to around 10 percent for a large area of southeast Wyoming and Nebraska Panhandle. WYZ301-306-309-310-250445- /O.UPG.KCYS.FW.A.0013.171025T1800Z-171026T0000Z/ /O.NEW.KCYS.FW.W.0025.171025T1800Z-171026T0000Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Upper North Platte River Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 240 PM MDT Tue Oct 24 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND SPEEDS... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 6 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 301...306...309 and 310. * WIND...West to west northwest of 15 to 25 mph sustained with gusts to 30 to 40 mph for much of southeast Wyoming. * HUMIDITY...Afternoon humidity falling to around 10 percent for areas along and east of the Laramie Range late Wednesday morning through the afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ311>313-250445- /O.CON.KCYS.FW.A.0013.171025T1800Z-171026T0000Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 240 PM MDT Tue Oct 24 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311, 312, AND 313... * AFFECTED AREA...Fire weather zones 311 through 313. * WIND...Sustained west to west northwest winds of 10 to 20 mph with gusts of up to 25 mph for parts of the Nebraska Panhandle Wednesday afternoon. * HUMIDITY...Afternoon humidity falling to 10 to 15 percent by late in the Wednesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
257 WWUS85 KCYS 250050 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 650 PM MDT Tue Oct 24 2017 ...RED FLAG WARNING REMAINS IN EFFECT FOR FWZ 301...306...309 AND 310 NOON TO 7 PM MDT WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FWZ 311...312... 313 NOON TO 6 PM MDT WEDNESDAY... .Winds will become strong and gusty Wednesday as a cold front approaches from the northwest. Wednesday will be warm with temperatures climbing into the 60s and 70s. Very dry air will cause afternoon humidities to fall to 10 to 15 percent for much of southeast Wyoming and the western Nebraska Panhandle. WYZ301-306-309-310-251200- /O.EXT.KCYS.FW.W.0025.171025T1800Z-171026T0100Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Upper North Platte River Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 650 PM MDT Tue Oct 24 2017 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 306, 309, AND 310... * AFFECTED AREA...Fire weather zones 301...306...309 and 310. * WIND...Sustained west winds 15 to 25 mph with gusts to 40 mph. * HUMIDITY...10 to 12 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ311>313-251200- /O.CON.KCYS.FW.A.0013.171025T1800Z-171026T0000Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 650 PM MDT Tue Oct 24 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311, 312, AND 313... * AFFECTED AREA...Fire weather zones 311...312 and 313. * WIND...Sustained west winds of 10 to 15 mph with gusts of up to 25 mph * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
818 WWUS85 KCYS 250731 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 131 AM MDT Wed Oct 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT FOR FWZ 301...306...309 ...310...WESTERN 312 AND WESTERN 313 FROM NOON TO 7 PM MDT WEDNESDAY... .Winds will become strong and gusty today as a cold front approaches from the northwest. It will be warm with temperatures climbing into the 60s and 70s across southeast Wyoming and low 80s in the Nebraska Panhandle. Very dry air will cause afternoon humidities to fall to 10 to 15 percent for much of southeast Wyoming and the western Nebraska Panhandle. NEZ311-250845- /O.CAN.KCYS.FW.A.0013.171025T1800Z-171026T0000Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- 131 AM MDT Wed Oct 25 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 311... The National Weather Service in Cheyenne has cancelled the Fire Weather Watch. Strong winds are not expected across the northern Panhandle today. Therefore...the Fire Weather Watch has been cancelled. There could be a brief hour or two of gusty winds to 25 mph across western Sioux County this afternoon, but widespread strong/gusty winds are not expected. $$ NEZ312-313-260000- /O.UPG.KCYS.FW.A.0013.171025T1800Z-171026T0000Z/ /O.EXA.KCYS.FW.W.0025.171025T1800Z-171026T0100Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 131 AM MDT Wed Oct 25 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN PORTIONS OF FIRE WEATHER ZONES 312 AND 313... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * WIND...Sustained west winds of 10 to 15 mph with gusts of up to 30 mph * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ301-306-309-310-260000- /O.CON.KCYS.FW.W.0025.171025T1800Z-171026T0100Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Upper North Platte River Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 131 AM MDT Wed Oct 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR STRONG/GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 306, 309, AND 310... * AFFECTED AREA...Fire weather zones 301...306...309 and 310. * WIND...Sustained west winds 15 to 25 mph with gusts to 40 mph. * HUMIDITY...10 to 12 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
076 WWUS85 KCYS 251947 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 147 PM MDT Wed Oct 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT FOR FWZ 301...306...309 ... 310...WESTERN 312 AND WESTERN 313 FROM NOON TO 7 PM MDT WEDNESDAY... NEZ312-313-WYZ301-306-309-310-260100- /O.CON.KCYS.FW.W.0025.000000T0000Z-171026T0100Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Upper North Platte River Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 147 PM MDT Wed Oct 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301, 306, 309, 310, 312, AND 313... * WIND...West to southwest 15 to 25 MPH with gusts up to 45 MPH. * HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
812 WWUS85 KCYS 260047 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 647 PM MDT Wed Oct 25 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 306, 309, 310, 312, AND 313... NEZ312-313-WYZ301-306-309-310-260200- /O.EXP.KCYS.FW.W.0025.000000T0000Z-171026T0100Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Upper North Platte River Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 647 PM MDT Wed Oct 25 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 306, 309, 310, 312, AND 313... Winds will slowly diminish this evening with relative humidities rising above 15 percent. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 24, 1:48 PM MDT, 52 minutes earlier.
Area forecast discussion, Oct 24, 1:48 PM MDT, 52 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
148 PM MDT Tue Oct 24 2017
.SHORT TERM...(Today through Wednesday night)
Issued at 220 AM MDT Tue Oct 24 2017
Forecast concerns in the short term deal with winds and fire
weather concerns Wednesday.
Currently...High pressure dominates Wyoming as a 1043mb surface
high is centered over the Idaho Panhandle with surface ridging
extending southeast through Wyoming to the Texas Panhandle this
morning. Skies are cloud free across the CWFA today and winds are
fairly light.
A pretty nice day today with sunny skies, light winds and
temperatures in the mid 50s west of the Laramie Range/low 60s east
for highs. No weather impacts expected today.
That changes Wednesday as a cold front currently over British
Columbia moves southeast. Guidance has been very consistent on the
timing of this front and increasing winds over the past three
days, so confidence is high that winds will be on the increase.
Latest GFS high wind guidance showing Craig to Casper 850/700mb
height gradients increasing to above 60mtrs by 15Z Wednesday. NAM
guidance shows this increase as well, just a little lighter, but
still in the mid to upper 50 mtr range. Timing identical to GFS.
GFS 700mb winds increase through the day Wednesday, hitting
50-55kts Wednesday afternoon across southeast Wyoming. Wind prone
areas (Arlington, Bordeaux, south Laramie Range) should see main
effects of these strengthening gradients. Went ahead with a High
Wind Watch for Wednesday for these wind prone areas. Have the
Watch running from 9AM through 9PM. Only question I can see is
maybe a little later start to the winds as GFS 700mb winds don't
increase above 50kts til around 21Z. Will let the dayshift take
another look before issuing the warnings.
Critical fire day for tomorrow as very warm temperatures and
increasing winds combine with the dry airmass (afternoon humidity
down to 10%) for critical fire weather conditions to develop. A
Fire Weather Watch has been issued as well for areas along/east of
the Laramie Range into the Panhandle.
.LONG TERM...(Thursday through Monday)
Issued at 220 AM MDT Tue Oct 24 2017
Much colder across the CWA Thursday behind a cold front that will
clear the CWA by Thursday morning. Temperatures likely falling
during the afternoon as clouds increase. A shortwave will swing
across the area Thursday and bring a shot of rain and snow
showers across much of the CWA Thursday morning into the afternoon
before ending by evening. Dry and cool Friday then warming
Saturday and Sunday under northerly upper flow. Next upper trough
drops out of Canada Sunday night into Monday and drives the next
cold front across the CWA Monday with rain and snow showers
developing across much of the CWA behind the front.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 133 PM MDT Tue Oct 24 2017
VFR prevails, with mainly high clouds drifting across southeast WY
and the western NE Panhandle. Strong and gusty winds are likely to
develop by late Wednesday morning, particularly across the Wyoming
terminals. Mountain wave turbulence is likely on Wednesday.
&&
.FIRE WEATHER...
Issued at 220 AM MDT Tue Oct 24 2017
Fairly light winds expected today with afternoon humidities
staying above critical thresholds. That changes Wednesday as a
strong cold front moves into northwest Wyoming and eventually
through southeast WYoming and Nebraska Panhandle Wednesday night
and Thursday morning. Ahead of the front westerly winds are
expected to become strong. A very warm day expected Wednesday with
very dry air in place. Afternoon humidities expected to fall to 10
percent across a large swath of southeast Wyoming east of the
Laramie Range into the Nebraska Panhandle. A Fire Weather Watch
has been issued for strong winds and low humidity Wednesday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch Wednesday afternoon for WYZ301-306-309-310.
High Wind Watch from Wednesday morning through Wednesday evening
for WYZ106-110-116-117.
NE...Fire Weather Watch Wednesday afternoon for NEZ311>313.
&&
SHORT TERM...GCC
LONG TERM...RE
AVIATION...CLH
FIRE WEATHER...GCCHazardous weather outlook, Oct 24, 3:21 AM MDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 321 AM MDT Tue Oct 24 2017 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-113-118-119- 251000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Upper North Platte River Basin-Central Laramie County- East Laramie County- 321 AM MDT Tue Oct 24 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Rapid fire spread conditions are possible Wednesday afternoon as gusty winds will combine with dry air and dry vegetation. .Spotter information statement... Spotter activation will not be needed. WYZ106-110-116-117-251000- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 321 AM MDT Tue Oct 24 2017 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong winds are possible late Wednesday morning into early Wednesday evening with gusts over 60 mph possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ103>105-109-111-112-114-115-251000- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-Southwest Carbon County- Sierra Madre Range-Snowy Range-Laramie Valley- 321 AM MDT Tue Oct 24 2017 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 1:12 AM MDT | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 20 hr |
| Oct 24, 1:21 AM MDT | Fire Weather Watch | CYS | 24 hr | |
| Oct 24, 2:28 PM MDT | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 33 hr |
Nearby
Red Flag Warnings in Wyoming, 2017Red Flag Warnings in Nebraska, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.